Alert archive / Arkansas / Flash Flood Warnings in 2020
Flash Flood Warning 15, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 22, 2020, 10:42 PM CDT for Sebastian County, Arkansas; LeFlore County, Oklahoma. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2020, 10:42 PM CDT (03:42 UTC)
- Expired
- May 23, 2020, 4:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Sebastian County, AR, LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 25 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 11:15 PM CDT | FLASH FLOOD | 2 Ene Greenwood, AR | SPOTTER REPORTED 2.48 INCHES OF RAIN IN AN HOUR ALONG WITH LOCALIZED SMALL STREAM FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 353 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
281
WGUS54 KTSA 230342
FFWTSA
ARC131-OKC079-230945-
/O.NEW.KTSA.FF.W.0015.200523T0342Z-200523T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1042 PM CDT Fri May 22 2020
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Sebastian County in west central Arkansas...
Le Flore County in southeastern Oklahoma...
* Until 445 AM CDT Saturday.
* At 1040 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 2 to 3 inches of rain have
already fallen in some places. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that may experience flooding include...
Fort Smith... Poteau...
Greenwood... Pocola...
Heavener... Spiro...
Panama... Wister...
Hackett... Howe...
Hartford... Huntington...
Bonanza... Bokoshe...
Fanshawe... Midland...
Cameron... Heavener Runestone State Park...
Whitesboro... Excelsior...
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3514 9414 3510 9414 3506 9425 3506 9423
3497 9424 3495 9434 3496 9437 3493 9445
3467 9446 3468 9494 3520 9491 3520 9482
3522 9481 3534 9408 3522 9408 3520 9405
3514 9405
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
660
WGUS74 KTSA 230417
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
1117 PM CDT Fri May 22 2020
ARC131-OKC079-230945-
/O.CON.KTSA.FF.W.0015.000000T0000Z-200523T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sebastian AR-Le Flore OK-
1117 PM CDT Fri May 22 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR
SEBASTIAN AND LE FLORE COUNTIES...
At 1115 PM CDT, trained weather spotters reported thunderstorms
producing heavy rain in southern Sebastian county. The spotter
reported 2.48 inches of rain over a one hour time span, along with
localized small stream flooding. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Trained weather spotters.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that may experience flooding include...
Fort Smith... Poteau...
Greenwood... Pocola...
Heavener... Spiro...
Panama... Wister...
Hackett... Howe...
Hartford... Huntington...
Bonanza... Bokoshe...
Fanshawe... Midland...
Cameron... Heavener Runestone State Park...
Whitesboro... Excelsior...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3514 9414 3510 9414 3506 9425 3506 9423
3497 9424 3495 9434 3496 9437 3493 9445
3467 9446 3468 9494 3520 9491 3520 9482
3522 9481 3534 9408 3522 9408 3520 9405
3514 9405
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL...2-3 INCHES IN 1 HOUR
$$
LacyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 22, 9:50 PM CDT, 52 minutes earlier.
Area forecast discussion, May 22, 9:50 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 950 PM CDT Fri May 22 2020 .DISCUSSION... Scattered strong to severe thunderstorms continue across parts of southeast Oklahoma and west central Arkansas at this time. This activity will continue into the overnight hours, with additional storms moving into southeast Oklahoma from the west. Have adjusted pops overnight based on current and expected trends, with the rest of the forecast looking good at this time. Update on the way. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...23 LONG TERM....05 PLATE
Hazardous weather outlook, May 22, 9:13 PM CDT, 1 hour 29 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
913 PM CDT Fri May 22 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
913 PM CDT Fri May 22 2020
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
TORNADO.
RISK...Limited.
AREA...South of Interstate 40.
ONSET...Ongoing.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...South of Interstate 40.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Limited.
AREA...Far Southeast Oklahoma.
ONSET...This Evening.
HEAVY RAIN.
RISK...Limited.
AREA...Southeast Oklahoma.
ONSET...This Evening.
DISCUSSION...
Strong to severe thunderstorms have developed across southeast
Oklahoma and west central Arkansas this evening. The strongest
storms will be capable of producing golf ball hail and isolated,
brief tornadoes. Storms currently across north central Texas and
southwest Oklahoma may impact southeast Oklahoma with additional
chances for severe weather as they move east or northeast later
this evening and into the overnight hours. Large hail and damaging
winds will be the main severe weather threats.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential.
SUNDAY...Severe Thunderstorm Potential.
MONDAY...Thunderstorm Potential...Heavy Rain Potential.
TUESDAY through THURSDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
An unsettled weather pattern will bring daily thunderstorm
chances, mainly from the latter part of the holiday weekend on
into the following week. While some severe weather will be
possible, flooding may become the main threat. Pockets of locally
heavy rainfall, falling on areas likely to have received previous
rounds of heavy rainfall, may begin to cause river flooding and
localized flash flooding by early next week.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, May 22, 9:04 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
904 PM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TORNADO 5 NE HEAVENER 34.94N 94.54W
05/22/2020 LE FLORE OK TRAINED SPOTTER
&&
MATLocal storm report, May 22, 9:32 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
932 PM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM HAIL HARTFORD 35.02N 94.38W
05/22/2020 E1.50 INCH SEBASTIAN AR OTHER FEDERAL
REPORT RECEIVED VIA MPING
&&
MATLocal storm report, May 22, 9:37 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
937 PM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL MANSFIELD 35.06N 94.25W
05/22/2020 M1.75 INCH SEBASTIAN AR TRAINED SPOTTER
&&
MATSpecial weather statement, May 22, 10:00 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1000 PM CDT Fri May 22 2020
OKZ071-073-074-230330-
Haskell OK-Pittsburg OK-McIntosh OK-
1000 PM CDT Fri May 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HASKELL...
SOUTHEASTERN MCINTOSH AND NORTHEASTERN PITTSBURG COUNTIES UNTIL 1030
PM CDT...
At 1000 PM CDT, a strong thunderstorm was located 3 miles northeast
of Arrowhead State Park, moving east at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Quinton... Kinta...
Enterprise... Lewisville...
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southeastern Oklahoma.
LAT...LON 3537 9535 3530 9535 3530 9531 3511 9524
3512 9558 3522 9563
TIME...MOT...LOC 0300Z 253DEG 16KT 3518 9557Local storm report, May 22, 10:18 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1018 PM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM HAIL GREENWOOD 35.22N 94.26W
05/22/2020 E1.75 INCH SEBASTIAN AR PUBLIC
&&
BLHLocal storm report, May 22, 10:29 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1029 PM CDT FRI MAY 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL HEAVENER 34.89N 94.60W
05/22/2020 E2.75 INCH LE FLORE OK PUBLIC
&&
BLHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:43 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 47 min |
| May 22, 8:26 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 49 min |
| May 22, 8:47 PM CDT | Tornado Warning | TSA | Sebastian | 58 min |
| May 22, 8:51 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 54 min |
| May 22, 9:02 PM CDT | Tornado Warning | TSA | Sebastian | 58 min |
| May 22, 9:06 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 54 min |
| May 22, 9:42 PM CDT | Tornado Warning | TSA | Sebastian | 19 min |
| May 22, 9:56 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 49 min |
| May 22, 10:15 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 60 min |
| May 22, 11:28 PM CDT | Special Weather Statement | TSA | Sebastian | 47 min |
| May 23, 12:28 AM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 47 min |
| May 22, 7:11 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 49 min |
| May 22, 8:00 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 45 min |
| May 22, 8:10 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 50 min |
| May 22, 8:28 PM CDT | Tornado Warning | TSA | Latimer, Pittsburg | 47 min |
| May 22, 8:40 PM CDT | Special Weather Statement | TSA | Sequoyah | 35 min |
| May 22, 8:58 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 25 min |
| May 22, 9:10 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 50 min |
| May 22, 9:15 PM CDT | Tornado Warning | TSA | Latimer | 45 min |
| May 22, 9:16 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 44 min |
| May 22, 9:52 PM CDT | Tornado Warning | TSA | LeFlore | 38 min |
| May 22, 9:53 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 52 min |
| May 22, 10:00 PM CDT | Special Weather Statement | TSA | McIntosh | 30 min |
| May 22, 10:04 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Pittsburg | 41 min |
| May 22, 10:10 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 50 min |
| May 22, 10:27 PM CDT | Tornado Warning | TSA | LeFlore | 46 min |
| May 22, 10:37 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 53 min |
| May 22, 10:40 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee | 50 min |
| May 22, 10:55 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 65 min |
| May 22, 11:10 PM CDT | Special Weather Statement | TSA | Latimer | 35 min |
| May 22, 11:11 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 49 min |
| May 22, 11:26 PM CDT | Tornado Warning | TSA | Haskell, Latimer, Pittsburg | 49 min |
| May 22, 11:36 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, Pittsburg | 3 hr |
| May 22, 11:41 PM CDT | Special Weather Statement | TSA | Sequoyah | 49 min |
| May 22, 11:47 PM CDT | Special Weather Statement | TSA | Choctaw | 43 min |
| May 23, 12:13 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 47 min |
| May 23, 1:01 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 44 min |
| May 23, 1:20 AM CDT | Special Weather Statement | TSA | Wagoner | 25 min |
| May 23, 1:43 AM CDT | Special Weather Statement | TSA | Mayes | 32 min |
| May 23, 1:43 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 47 min |
| May 23, 1:52 AM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 38 min |
| May 23, 1:55 AM CDT | Special Weather Statement | TSA | Wagoner | 35 min |
| May 23, 2:28 AM CDT | Special Weather Statement | TSA | Wagoner | 32 min |
| May 23, 2:54 AM CDT | Special Weather Statement | TSA | Rogers | 36 min |
| May 23, 4:20 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore | 55 min |
| May 23, 8:51 AM CDT | River Flood Warning | TSA | LeFlore | 19 hr |
| May 23, 8:51 AM CDT | River Flood Warning | TSA | LeFlore | 6 days |
Nearby
Flash Flood Warnings in Arkansas, 2020Flash Flood Warnings in Oklahoma, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.